Alert archive / Minnesota / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 36, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 13, 2017, 4:14 PM CDT for Beltrami County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 4:14 PM CDT (21:14 UTC)
- Expired
- Jun 13, 2017, 4:44 PM CDT
- In force
- 30 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Beltrami County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 203 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WUUS53 KFGF 132114
SVRFGF
MNC007-132215-
/O.NEW.KFGF.SV.W.0036.170613T2114Z-170613T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
414 PM CDT TUE JUN 13 2017
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Southeastern Beltrami County in north central Minnesota...
* Until 515 PM CDT.
* At 413 PM CDT, a severe thunderstorm was located over Lavinia, or
near Bemidji, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement. At 406 pm, law enforcement reported
quarter size hail 10 miles north of Bemidji.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Turtle River around 425 PM CDT.
Tenstrike around 440 PM CDT.
Hines around 445 PM CDT.
Blackduck around 500 PM CDT.
Funkley and Shooks around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4746 9475 4757 9499 4808 9443 4802 9442
4764 9442
TIME...MOT...LOC 2113Z 225DEG 18KT 4755 9480
HAIL...1.00IN
WIND...60MPH
$$
Lee2 follow-up statements
925
WWUS53 KFGF 132133
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
433 PM CDT TUE JUN 13 2017
MNC007-132215-
/O.CON.KFGF.SV.W.0036.000000T0000Z-170613T2215Z/
Beltrami MN-
433 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN BELTRAMI COUNTY...
At 433 PM CDT, a severe thunderstorm was located over Tenstrike, or
12 miles northeast of Bemidji, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Tenstrike around 440 PM CDT.
Hines around 450 PM CDT.
Blackduck around 505 PM CDT.
Funkley and Shooks around 515 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4757 9466 4766 9490 4808 9443 4802 9442
4767 9442
TIME...MOT...LOC 2133Z 225DEG 18KT 4762 9469
HAIL...1.00IN
WIND...60MPH
$$
Lee450
WWUS53 KFGF 132144
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
444 PM CDT TUE JUN 13 2017
MNC007-132153-
/O.CAN.KFGF.SV.W.0036.000000T0000Z-170613T2215Z/
Beltrami MN-
444 PM CDT TUE JUN 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BELTRAMI COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
a separate storm for northwestern portions of Beltrami County.
LAT...LON 4757 9466 4766 9490 4808 9443 4802 9442
4767 9442
TIME...MOT...LOC 2142Z 225DEG 18KT 4766 9464
$$
LeeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:33 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 13, 2:33 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 233 PM CDT Tue Jun 13 2017 .SHORT TERM...(This evening through Wednesday) Issued at 230 PM CDT Tue Jun 13 2017 Coverage and location of severe storms this afternoon/evening main challenge and impacts through the short term. Still monitoring storm potential as several scenarios could play out affecting severe storms and associated hazards. Surface low remains over se SD with warm front through east central SD into s MN. Some model guidance lifts the low into se ND however Clouds over ne SD may be hindering northward progress of low. this would lessen the significant tornado threat somewhat. Another scenario could be development along a boundary or pseudo dry line initially over se ND mid late afternoon developing northward through the evening. Tornadoes could initially develop however this case would be more supportive of a large hail and damaging wind event. In either case will continue to monitor conditions closely. Storms will continue to propagate east through evening weakening late this evening. Wednesday for the most part should be dry other than some lingering shra over the far ne in the morning and across the far north in wrap around later in the afternoon. highs will be close to average. .LONG TERM...(Wednesday night through Tuesday) Issued at 230 PM CDT Tue Jun 13 2017 The extended period begins with zonal flow over the area in the wake of a departed low pressure system, with the jet beginning to sag south of the area. Expect a few disturbances to move through the flow bringing chances for more precipitation. By Saturday, low pressure develops south of the forecast area with the greatest risk for pcpn across South Dakota and southern Minnesota. Upper level low pressure crossing North Dakota will provide sufficient lift to trigger showers across the area. By Sunday, conditions will be a bit more tranquil. Otherwise, temperatures through the end of the period will generally stay on the warm side, with upper 70s to low 80s for highs. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1246 PM CDT Tue Jun 13 2017 Main challenge will be timing and coverage of storms and related vsby and cigs. Uncertainty continues as to timing and coverage of storms. Clearing this am beginning to fill in with mvfr cigs which could impact storm coverage. Followed the HRRR on development however will likely see changes through the period as storms develop. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...Voelker LONG TERM...Hopkins AVIATION...av
Hazardous weather outlook, Jun 13, 4:11 AM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 411 AM CDT Tue Jun 13 2017 MNZ002-003-022-027>032-040-NDZ028>030-038-039-049-052-053-140915- Norman-Clay-Mahnomen-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland- 411 AM CDT Tue Jun 13 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Two rounds of showers and thunderstorms are expected today. The first round will arrive early this morning, with a second round developing this afternoon and continuing through the evening and into the overnight hours. Hail to golf ball size, damaging winds to 80 mph, several tornadoes, and localized flash flooding are all possible. The greatest potential for strong tornadoes exists in the far southern Red River valley into west central Minnesota. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be periods of showers and thunderstorms across the region from Thursday through next Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. MNZ001-004>009-013>017-023-024-NDZ006>008-014>016-024-026-027-054- 140915- West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-North Beltrami-Pennington-Red Lake-East Polk- North Clearwater-South Beltrami-South Clearwater-Hubbard-Towner- Cavalier-Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Western Walsh County- 411 AM CDT Tue Jun 13 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Two rounds of showers and thunderstorms are expected today. The first round will arrive early this morning, with a second round developing this afternoon and continuing through the evening and into the overnight hours. Hail to golf ball size, damaging winds to 80 mph, tornadoes, and localized flash flooding are all possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be periods of showers and thunderstorms across the region from Thursday through next Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. BP
In the hours before
Local storm report, Jun 13, 3:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
302 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FUNNEL CLOUD 1 N MCCANNA 48.02N 97.71W
06/07/2017 GRAND FORKS ND TRAINED SPOTTER
OBSERVER SITUATED HALFWAY BETWEEN NIAGRA AND MCCANNA.
1235 PM FUNNEL CLOUD 3 NNE MCCANNA 48.05N 97.68W
06/07/2017 GRAND FORKS ND PUBLIC
TWO FUNNELS WERE VIEWED OVER AGNES TOWNSHIP...BETWEEN
MCCANNA AND INKSTER...BETWEEN 1230 AND 1240 PM CDT.
MULTIPLE REPORTS CAME FROM OBSERVERS NEAR LARIMORE AND
FROM THE KOLDING DAN RECREATION AREA. PHOTOS POSTED VIA
SOCIAL MEDIA.
1249 PM TORNADO 6 SSW INKSTER 48.07N 97.69W
06/07/2017 F0 GRAND FORKS ND OTHER FEDERAL
THIS TORNADO WAS ORIGINALLY REPORTED BY GFK/ATC AND GFAFB
OFFICIALS. A DAMAGE SURVEY FOUND THAT THE TORNADO TRACKED
TO THE EAST-NORTHEAST OVER LARGELY OPEN FIELDS. IT LIKELY
TRACKED FOR LESS THAN HALF A MILE AND DISSIPATED BY 1252
PM CDT. PEAK WINDS ESTIMATED TO 70 MPH. MAXIMUM WIDTH
ESTIMATED TO 25 YARDS.
1250 PM FUNNEL CLOUD 4 SSW ARVILLA 47.87N 97.53W
06/07/2017 GRAND FORKS ND LAW ENFORCEMENT
BEGINNING STAGE OF FUNNEL FORMATION.
1259 PM TORNADO 2 WSW HATTON 47.62N 97.50W
06/07/2017 F0 STEELE ND OTHER FEDERAL
THIS TORNADO WAS VIEWED BY GFK ATC FOR NEARLY 11 MINUTES
UNTIL ABOUT 110 PM CDT AND WAS INITIALLY ESTIMATED AT 7
SW GFK. THIS TORNADO TRACKED NEARLY 3 MILES FROM ABOUT 2
WSW OF HATTON TO AROUND 1N OF HATTON BY 110 PM CDT. THE
TORNADO HAD A DRAMATIC DUST SWIRL WHICH WAS CAPTURED ON
VIDEO AND PHOTOS. SOME GROUND SCARRING WAS EVIDENT,
OTHERWISE NO DAMAGE WAS DETECTED. PEAK WINDS ESTIMATED TO
80 MPH. MAXIMUM WIDTH ESTIMATED TO 75 YARDS.
0102 PM TORNADO 2 S ARVILLA 47.89N 97.49W
06/07/2017 F0 GRAND FORKS ND LAW ENFORCEMENT
THIS TORNADO APPARENTLY TOUCHED DOWN AROUND 2 MILES SOUTH
OF ARVILLA AND TRACKED VERY SLOWLY TO THE ENE ACROSS CR2
FOR ABOUT A QUARTER OF A MILE, ENDING BY 104 PM CDT. NO
SIGNIFICANT DAMAGE WAS DETECTED. PEAK WINDS ESTIMATED TO
70 MPH. MAXIMUM WIDTH ESTIMATED TO 50 YARDS.
0113 PM TORNADO 2 NW MAYVILLE 47.52N 97.36W
06/07/2017 F0 TRAILL ND LAW ENFORCEMENT
A TORNADO TOUCHED DOWN AND TRACKED FOR AROUND 1.5 MILES
TO ABOUT 3 MILES NORTH OF MAYVILLE BY 118 PM CDT. THIS
TORNADO WAS VIEWED BY LOCAL RESIDENTS AND THE TOUCHDOWN
WAS PHOTOGRAPHED BY OBSERVERS ON I-29, MORE THAN 11 MILES
DUE EAST OF THE TOUCHDOWN LOCATION. THOUGH THE TALL DUST
SWIRL CROSSED CR14 THERE WAS NO SIGNIFICANT DAMAGE
DETECTED. PEAK WINDS ESTIMATED TO 75 MPH. MAXIMUM WIDTH
ESTIMATED TO 100 YARDS.
0117 PM TORNADO 3 W EMERADO 47.92N 97.43W
06/07/2017 F0 GRAND FORKS ND PUBLIC
A FUNNEL CLOUD WAS REPORTED BY GFAFB OBSERVERS
WEST-SOUTHWEST OF THEIR LOCATION. A DAMAGE SURVEY NOTED
AN APPARENT BRIEF TOUCHDOWN WITH BROKEN BRACHES IN A
SHELTER BELT JUST SOUTH OF HIGHWAY 2 AND WITH BRANCH
DEBRIS FLUNG EASTWARD INTO THE ADJACENT FIELD. THE
TORNADO TRACKED EAST-NORTHEAST FOR ABOUT ONE HALF MILE
AND ENDED BY 119 PM CDT. PEAK WINDS ESTIMATED TO 75 MPH.
MAXIMUM WIDTH ESTIMATED TO 100 YARDS.
0118 PM TORNADO 5 SSE HATTON 47.57N 97.42W
06/07/2017 F0 TRAILL ND LAW ENFORCEMENT
THIS TORNADO TRACK EAST-NORTHEAST FOR NEARLY 4 MILES TO
AROUND 7 NORTH OF MAYVILLE BY 128 PM CDT. THIS TORNADO
PRODUCED A TALL DUST SWIRL BUT LITTLE TO NO APPARENT
DAMAGE. PEAK WINDS ESTIMATED TO 75 MPH. MAXIMUM WIDTH
ESTIMATED TO 100 YARDS.
0118 PM TORNADO 7 S EMERADO 47.82N 97.36W
06/07/2017 F0 GRAND FORKS ND 911 CALL CENTER
A DEPUTY REPORTED A TOUCHDOWN AROUND 2 MILES SOUTH OF THE
INTERSECTION OF GF CR3 AND CR6. THE TORNADO APPEARED TO
TRACKED EASTWARD FOR ABOUT A MILE OVER A 2 TO 3 MINUTE
SPAN AND ENDED BY 121 PM CDT. THIS TORNADO WAS VIEWED AND
REPORTED BY GFAFB OBSERVERS AND WAS ALSO VIDEOED FROM A
POINT SOUTH OF GFK LOOKING WEST. THOUGH THE TORNADO
TRACKED OVER FIELDS AND SHELTER BELTS THERE WAS NO
SIGNIFICANT DAMAGE NOTED. PEAK WINDS ESTIMATED TO 70 MPH.
MAXIMUM WIDTH ESTIMATED TO 100 YARDS.
0119 PM FUNNEL CLOUD 4 NE HATTON 47.68N 97.40W
06/07/2017 GRAND FORKS ND LAW ENFORCEMENT
FUNNEL CLOUD SEEN REFORMING AND MOVING TOWARDS HOLMES.
FUNNEL WAS VIEWED AND REPORTED FROM A POINT ABOUT 5 MILES
EAST OF NORTHWOOD.
0123 PM TORNADO 3 SW HOLMES 47.69N 97.34W
06/07/2017 F0 GRAND FORKS ND LAW ENFORCEMENT
THIS TORNADO TRACKED TO THE NORTHEAST FOR ABOUT 2 MILES
TO AROUND 1 SSW OF HOLMES BY 130 PM CDT. NO SIGNIFICANT
DAMAGE WAS DETECTED. PEAK WINDS ESTIMATED TO 75 MPH.
MAXIMUM WIDTH ESTIMATED TO 75 YARDS.
0150 PM TSTM WND DMG 8 NW MANVEL 48.15N 97.30W
06/07/2017 GRAND FORKS ND NWS STORM SURVEY
NUMEROUS POPLAR AND ASH TREES BROKEN DOWN IN SHELTER
BELTS ACROSS SOUTHERN LEVANT TOWNSHIP.
0200 PM TSTM WND DMG 1 W ARDOCH 48.21N 97.36W
06/07/2017 WALSH ND NWS STORM SURVEY
NUMEROUS POPLAR TREES BROKEN DOWN IN SHELTER BELTS WEST
OF TOWN.
0200 PM HAIL 1 S REYNOLDS 47.66N 97.11W
06/07/2017 E1.00 INCH TRAILL ND PUBLIC
SOCIAL MEDIA REPORT.
0210 PM TSTM WND DMG 3 ESE WARSAW 48.28N 97.19W
06/07/2017 WALSH ND NWS STORM SURVEY
NUMEROUS POPLAR TREES WERE SNAPPED IN SHELTER BELTS AND
FARM YARDS ACROSS EASTERN WALSHVILLE AND PULASKI
TOWNSHIPS.
0215 PM FUNNEL CLOUD 5 NNE HILLSBORO 47.47N 97.02W
06/07/2017 TRAILL ND PUBLIC
FUNNEL VIEWED AND PHOTOGRAPHED FROM DOWNTOWN HILLSBORO.
REPORT POSTED VIA SOCIAL MEDIA.
0225 PM HAIL 6 SE BUXTON 47.54N 97.01W
06/07/2017 E1.00 INCH TRAILL ND PUBLIC
A FEW DIME TO QUARTER SIZED HAIL.
&&
GGUSTLocal storm report, Jun 13, 3:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
303 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD 5 NE SARLES 49.00N 98.92W
06/09/2017 CAVALIER ND LAW ENFORCEMENT
FUNNEL REPORTED TO BE RISING AND LOWERING JUST EAST OF
THE SARLES PORT OF ENTRY.
0546 PM TSTM WND GST 9 ENE SARLES 48.99N 98.81W
06/09/2017 M92.00 MPH CAVALIER ND MESONET
PEAK WIND MEASURED BY AN AGRICULTURAL WEATHER STATION AT
THE CANADIAN BORDER. NEARBY CORN AND SMALL GRAIN FIELDS
WERE STRIPPED BY WIND DRIVEN HAIL. EVERGREEN AND POPLAR
TREES WERE TOPPLED AND STEEL GRAIN BINS WERE POPS IN
VARIOUS FARMSTEADS ACROSS BYRON TOWNSHIP.
0601 PM HAIL 3 W ESMOND 48.03N 99.83W
06/09/2017 E0.88 INCH BENSON ND TRAINED SPOTTER
0609 PM TORNADO 2 ENE WALES 48.91N 98.56W
06/09/2017 F0 CAVALIER ND EMERGENCY MNGR
A TORNADO ENGULFED IN DOWNBURST WINDS AND HAIL TRACKED
FOR NEARLY TWO MILES ENDING AROUND 3.5 MILES ESE OF WALES
BY 612 PM CDT. THE TORNADO SNAPPED NUMEROUS TREE LIMBS
AND BRANCHES ALONG A PATH THROUGH MULTIPLE SHELTER BELTS.
NEARBY FIELDS WERE STRIPPED OF CROPS BY WIND DRIVEN HAIL.
PEAK WINDS ESTIMATED TO 85 MPH. MAXIMUM WIDTH ESTIMATED
TO 200 YARDS.
0610 PM HAIL BAKER 48.16N 99.65W
06/09/2017 E1.00 INCH BENSON ND PUBLIC
0620 PM TSTM WND DMG 2 E DRESDEN 48.83N 98.44W
06/09/2017 CAVALIER ND TRAINED SPOTTER
NUMEROUS LARGE 4 TO 8 INCH BRANCHES BROKEN DOWN IN THE
WIND AT FARMSTEAD.
0627 PM TORNADO 3 N LANGDON 48.81N 98.37W
06/09/2017 F1 CAVALIER ND NWS STORM SURVEY
A WEAK TORNADO TRACKED TO THE SOUTHEAST FOR AROUND 1.25
MILES AND LIFTED BY 629 PM CDT. THE TORNADO BLEW THE
DOORS OFF A SEED COMPANY ELEVATOR AND SPREAD DOOR AND
ROOF PANELS AROUND THE GROUNDS IN A CIRCULAR PATTERN.
FURTHER DOWNSTREAM THE TORNADO SNAPPED 6 POWER POLES
ALONG 96TH AVE NE... A QUARTER MILE EAST OF HIGHWAY 1.
PEAK WINDS ESTIMATED TO 105 MPH. MAXIMUM WIDTH ESTIMATED
TO 600 YARDS.
0637 PM TSTM WND GST 1 E LANGDON 48.76N 98.35W
06/09/2017 M66.00 MPH CAVALIER ND MESONET
PEAK WIND MEASURED AT THE NDAWN STATION EAST OF TOWN.
0645 PM TORNADO 8 ENE LANGDON 48.81N 98.21W
06/09/2017 F2 CAVALIER ND NWS STORM SURVEY
A TORNADO WAS PARTIALLY ENGULFED IN DOWNBURST WINDS AND
HAIL AS IT TRACKED FOR NEARLY 20 MILES TO AROUND 3 MILES
S OF MOUNTAIN BY 715 PM CDT. LARGE WOODEN POWER POLES
WERE SNAPPED, ROOFING WAS STRIPPED OFF OF HOMES, STEEL
POLE SHEDS WERE TOTALLY DIMANTLED, NUMEROUS STEEL GRAIN
BINS WERE CRUSHED AND LARGE METAL SEGMENTS WERE CARRIED
FOR A MILE OR MORE DOWNWIND. BEAN AND GRAIN FILEDS WERE
COMPLETELY STRIPPED. PEAK WINDS ESTIMATED TO 120 MPH.
MAXIMUM WIDTH ESTIMATED TO 800 YARDS.
0652 PM HAIL 1 NW OLGA 48.81N 98.05W
06/09/2017 E1.00 INCH CAVALIER ND TRAINED SPOTTER
0700 PM TSTM WND DMG 4 NE MILTON 48.67N 97.98W
06/09/2017 CAVALIER ND NWS STORM SURVEY
LARGE PORTIONS OF ALMA AND EAST ALMA TOWNSHIPS WERE
STRIPPED OF SMALL GRAIN AND BEAN CROPS BY EXTREME
DOWNBURST WINDS AND WIND DRIVEN HAIL.
0702 PM HAIL CONCRETE 48.75N 97.93W
06/09/2017 E1.00 INCH PEMBINA ND TRAINED SPOTTER
0708 PM TORNADO 6 SSW KNOX 48.26N 99.74W
06/09/2017 F2 BENSON ND NWS STORM SURVEY
A TORNADO TRACKED IN AN EAST-SOUTHEAST DIRECTION ALONG A
ROUGHLY 8 MILE INTERMITTENT TRACK TO AROUND 2 WNW OF
HARLOW BY 720 PM CDT. THIS TORNADO AND CORRESPONDING REAR
FLANK DOWNDRAFT WIND PRODUCED WIDESPREAD DUST WHICH
GREATLY REDUCED VISIBILITY. NUMEROUS ASH, POPLAR,
COTTONWOOD, AND EVERGREEN TREES SNAPPED OR UPROOTED IN
SHELTER BELTS AND GROVES ALONG ITS PATH. PEAK WINDS OF
119 MPH WERE MEASURED BY A MOBILE SYSTEM. MAXIMUM WIDTH
ESTIMATED TO 600 YARDS.
0710 PM TSTM WND GST MOUNTAIN 48.68N 97.86W
06/09/2017 E90.00 MPH PEMBINA ND EMERGENCY MNGR
NUMEROUS LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
ACROSS MUCH OF THINGVALLA TOWNSHIP. SOME TREES SNAPPED.
SHEET METAL ROOFING AND SHINGLES BLOWN OFF BUILDINGS IN
VARIOUS LOCATIONS.
0718 PM TSTM WND GST 1 N BAKER 48.18N 99.65W
06/09/2017 M56.00 MPH BENSON ND MESONET
PEAK WINDS MEASURED AT THE BAKER NDAWN.
0719 PM TSTM WND GST 3 WNW HARLOW 48.18N 99.58W
06/09/2017 M119 MPH BENSON ND STORM CHASER
MEASURED ON MOBILE MESONET EQUIPMENT.
0720 PM TSTM WND GST 4 NE BAKER 48.20N 99.59W
06/09/2017 E70.00 MPH BENSON ND STORM CHASER
LARGE PINE TREE BLOWN DOWN.
0724 PM HAIL 3 ENE BAKER 46.73N 96.51W
06/09/2017 E1.25 INCH CLAY MN STORM CHASER
0724 PM TSTM WND GST 6 W CRYSTAL 48.60N 97.80W
06/09/2017 M91.00 MPH PEMBINA ND MESONET
PEAK WINDS MEASURED AT A PERSONAL WEATHER STATION.
NUMEROUS OAK, POPLAR, AND PINE TREES SNAPPED IN SHELTER
BELTS ACROSS ELDORA AND CRYSTAL TOWNSHIPS.
0724 PM HAIL 4 NW HARLOW 48.20N 99.58W
06/09/2017 E1.25 INCH BENSON ND PUBLIC
REPORTED 3 ENE BAKER
0734 PM TORNADO 3 S BRINSMADE 48.14N 99.32W
06/09/2017 F0 BENSON ND STORM CHASER
A TORNADO TRACKED EASTWARD OVER LARGELY OPEN COUNTRY FOR
NEARLY 2 MILES TO AROUND 4 NNW OF MINNEWAUKAN BY AROUND
737 PM CDT. THE GROUND SWIRL OF THIS TORNADO WAS VIDEOED
BY STORM CHASERS NEAR THE WEST BAY OF DEVILS LAKE THOUGH
VERY DUSTY CONDITION MADE DETECTION DIFFICULT. NO
SIGNIFICANT DAMAGE WAS DETECTED. PEAK WINDS ESTIMATED TO
80 MPH. MAXIMUM WIDTH ESTIMATED TO 200 YARDS.
0735 PM HAIL 1 W LEEDS 48.29N 99.46W
06/09/2017 E0.88 INCH BENSON ND FIRE DEPT/RESCUE
HAIL COVERING THE GROUND, RANGING FROM PEA TO NICKEL
SIZE, ALSO REPORTED SEEING WALL CLOUD TO THE SOUTH FROM
THAT POINT AROUND 0730 PM CDT
0735 PM HAIL 1 E LEEDS 48.29N 99.42W
06/09/2017 E2.00 INCH BENSON ND STORM CHASER
0740 PM TSTM WND GST 2 WSW ST. THOMAS 48.61N 97.49W
06/09/2017 M64.00 MPH PEMBINA ND MESONET
PEAK WINDS MEASURED AT THE ST. THOMAS NDAWN STATION.
0745 PM TSTM WND GST 1 S ST. THOMAS 48.61N 97.45W
06/09/2017 E70.00 MPH PEMBINA ND TRAINED SPOTTER
VERY STRONG WINDS AND VERY HEAVY RAIN WITH DIME TO NICKEL
SIZED HAIL.
0750 PM HAIL 3 SW PENN 48.19N 99.13W
06/09/2017 E0.88 INCH RAMSEY ND TRAINED SPOTTER
0750 PM HAIL 1 S ST. THOMAS 48.61N 97.45W
06/09/2017 E1.50 INCH PEMBINA ND TRAINED SPOTTER
0752 PM TSTM WND DMG 2 ESE NASH 48.46N 97.47W
06/09/2017 WALSH ND NWS STORM SURVEY
EXTENSIVE TREE DAMAGE EXTENDING FROM EASTERN FARMINGTON
INTO MARTIN TOWNSHIP. NUMEROUS LARGE POPLAR, ASH, AND
COTTONWOODS WERE SNAPPED IN FIELD AND FARMSTEAD SHELTER
BELTS ACROSS THIS AREA.
0800 PM TSTM WND GST 4 NE GRAFTON 48.46N 97.34W
06/09/2017 M72.00 MPH WALSH ND MESONET
DAVIS MEASUREMENT.
0810 PM TSTM WND GST 8 ENE GRAFTON 48.46N 97.24W
06/09/2017 E95.00 MPH WALSH ND NWS STORM SURVEY
NUMEROUS LARGE POPLAR, ASH, AND COTTONWOOD TREES WERE
SNAPPED OR BLOWN DOWN IN SHELTER BELTS AND FARMSTEADS
ACROSS ST. ANDREWS AND NORTHERN ACTON TOWNSHIPS. PEAK
WINDS ESTIMATED FROM 85 TO 95 MPH OVER A SEVERAL MILE
WIDE PATH.
0813 PM HAIL DEVILS LAKE 48.11N 98.87W
06/09/2017 E0.75 INCH RAMSEY ND 911 CALL CENTER
0827 PM TORNADO 5 E DEVILS LAKE 48.11N 98.77W
06/09/2017 RAMSEY ND 911 CALL CENTER
TOUCHDOWN NOTED BY OBSERVER NEAR VINING OIL...LOOKING
NORTH.
0828 PM TSTM WND GST 2 S DEVILS LAKE 48.08N 98.87W
06/09/2017 M66.00 MPH RAMSEY ND MESONET
DVL RWIS
0829 PM TORNADO 7 SSW WARWICK 47.76N 98.76W
06/09/2017 F0 EDDY ND NWS STORM SURVEY
A WEAK TORNADO TRACK TO EAST FOR NEARLY 3 MILES ACROSS
FAR SOUTHERN EDDY TOWNSHIP ENDING ABOUT 7 SW OF HAMAR BY
833 PM CDT. THIS TORNADO CROSS THE SOUTHERN END ON LAKE
WASHINGTON WHERE A CONDENSATION PLUME WAS ONSERVED. LARGE
BRANCHES AND LIMBS WERE BROKEN OFF OF TREES ON EITHER
SIDE OF THE LAKE, OTHERWISE NO SIGNIFICANT DAMAGE WAS
NOTED. PEAK WINDS ESTIMATED TO 85 MPH. MAXIMUM WIDTH
ESTIMATED TO 150 YARDS.
0831 PM TSTM WND GST 1 E CRARY 48.07N 98.62W
06/09/2017 M59.00 MPH RAMSEY ND MESONET
PEAK WINDS MEASURED AT THE CRARY NDAWN STATION.
0835 PM HAIL 2 S HAMAR 47.81N 98.57W
06/09/2017 E1.50 INCH EDDY ND PUBLIC
0840 PM HAIL 3 SW BROCKET 48.18N 98.40W
06/09/2017 E1.75 INCH NELSON ND PUBLIC
LOTS OF QUARTER TO GOLF BALL SIZED HAIL.
0840 PM HAIL 2 NW TOLNA 47.85N 98.47W
06/09/2017 E1.00 INCH NELSON ND PUBLIC
DIME TO QUARTER SIZED HAIL COVERED THE GROUND.
0845 PM HAIL STEPHEN 48.45N 96.88W
06/09/2017 E0.25 INCH MARSHALL MN TRAINED SPOTTER
0850 PM TSTM WND DMG 5 SE STEPHEN 47.93N 98.80W
06/09/2017 BENSON ND PUBLIC
NUMEROUS TREE BRANCHES DOWN, ONE LARGE TREE UPROOTED
0920 PM TSTM WND DMG NEWFOLDEN 48.36N 96.33W
06/09/2017 MARSHALL MN TRAINED SPOTTER
TREES DOWN IN THE CITY OF NEWFOLDEN.
0932 PM TORNADO 2 SW WALUM 47.25N 98.22W
06/09/2017 F0 GRIGGS ND TRAINED SPOTTER
REPORT OF TOUCHDOWN SOUTHWEST OF WALUM VIEWED BY SPOTTERS
NORTHEAST OF WIMBLEDON AND ALSO BY SPOTTERS NORTH OF
DAZEY. A PERSISTENT WALLCLOUD STRUCTURE WITH FUNNEL-LIKE
APPENDAGE WAS VIEWED FOR SEVERAL MINUTES AS IT PASSED
ALONG THE BARNES AND GRIGGS COUNTY LINE. THOUGH A BRIEF
DUST SWIRL WAS DETECTED NO SIGNIFICANT DAMAGE WAS
APPARENT. PATH LENGTH ESTIMATED AT ONE QUARTER OF A
MILE...ENDING BY 933 PM CDT. PEAK WINDS ESTIMATED TO 70
MPH. MAXIMUM WIDTH ESTIMATED TO 75 YARDS.
0934 PM HAIL COOPERSTOWN 47.44N 98.12W
06/09/2017 M1.50 INCH GRIGGS ND CO-OP OBSERVER
HAILED FROM 934 TO 949 PM
0935 PM HAIL HANNAFORD 47.31N 98.19W
06/09/2017 M1.75 INCH GRIGGS ND PUBLIC
0939 PM TSTM WND GST 1 N DAZEY 47.20N 98.20W
06/09/2017 E60.00 MPH BARNES ND TRAINED SPOTTER
BLOWING DUST IN OUTFLOW.
0940 PM HAIL 2 ESE HANNAFORD 47.30N 98.15W
06/09/2017 M1.00 INCH GRIGGS ND PUBLIC
0943 PM TSTM WND GST 2 E DAZEY 47.19N 98.16W
06/09/2017 M56.00 MPH BARNES ND MESONET
PEAK WINDS MEASURED AT THE DAZEY NDAWN STATION.
1000 PM HAIL 5 WNW HOPE 47.35N 97.82W
06/09/2017 E1.00 INCH STEELE ND TRAINED SPOTTER
1005 PM HAIL 7 N LITCHVILLE 46.76N 98.19W
06/09/2017 E1.50 INCH BARNES ND PUBLIC
1010 PM TSTM WND DMG 4 SW HOPE 47.28N 97.78W
06/09/2017 STEELE ND LAW ENFORCEMENT
A STEEL GRAIN BIN WAS BLOWN OFF ITS FOUNDATIOM AND
TUMBLED FOR A QUARTER OF A MILE.
1015 PM TSTM WND DMG 6 W TOWER CITY 46.93N 97.80W
06/09/2017 BARNES ND LAW ENFORCEMENT
MULTIPLE VEHICLES OFF ROAD ON I94 WHICH IS CLOSED IN THIS
REGION. EXACT CAUSE PRESENTLY UNKNOWN.
1015 PM TSTM WND DMG 3 S HOPE 47.28N 97.72W
06/09/2017 STEELE ND LAW ENFORCEMENT
A CHICKEN COOP WAS DESTROYED AND TWO LARGE EVERGREENS
WERE BLOWN DOWN.
1035 PM HAIL 1 E FINGAL 46.76N 97.77W
06/09/2017 E1.25 INCH BARNES ND PUBLIC
QUARTER TO HALF DOLLAR SIZED HAIL FELL IN VERY HEAVY
RAIN.
1048 PM HAIL 4 WNW ALICE 46.78N 97.63W
06/09/2017 E1.00 INCH CASS ND TRAINED SPOTTER
HAIL FROM DIME TO QUARTER SIZED FOR ABOUT 5 MINUTES.
1110 PM HAIL 1 WSW GARDNER 47.14N 96.99W
06/09/2017 E1.00 INCH CASS ND PUBLIC
1137 PM HAIL 2 SW FARGO 46.86N 96.85W
06/09/2017 E0.75 INCH CASS ND PUBLIC
BRIEF PEA TO DIME SIZED HAIL.
1220 AM HAIL ULEN 47.08N 96.26W
06/10/2017 E1.00 INCH CLAY MN PUBLIC
1250 AM HAIL WHITE EARTH 47.10N 95.84W
06/10/2017 M1.00 INCH BECKER MN PUBLIC
HAIL LASTED 20 MINUTES
0114 AM HAIL 3 SSW NAYTAHWAUSH 47.22N 95.65W
06/10/2017 M1.00 INCH MAHNOMEN MN PUBLIC
AT ELK HORN RESORT ON SOUTH TWIN LAKE
0115 AM HAIL TULABY LAKE 47.15N 95.60W
06/10/2017 M1.25 INCH MAHNOMEN MN PUBLIC
0120 AM HAIL LONG LOST LAKE 47.19N 95.42W
06/10/2017 E0.88 INCH CLEARWATER MN CO-OP OBSERVER
0145 AM HAIL 3 S LAKE ITASCA 47.21N 95.21W
06/10/2017 M1.75 INCH CLEARWATER MN PUBLIC
REPORT RECEIVED VIA TWITTER FROM ITASCA STATE PARK.
0150 AM HAIL 7 WSW LAKE GEORGE 47.16N 95.13W
06/10/2017 M1.75 INCH HUBBARD MN TRAINED SPOTTER
0200 AM HAIL 5 S LAKE GEORGE 47.13N 94.99W
06/10/2017 E1.00 INCH HUBBARD MN PUBLIC
STARTED AS DIME TO NICKEL SIZED. LARGEST AT SIZE OF
QUARTERS.
0208 AM TSTM WND GST 4 SE LAPORTE 47.17N 94.70W
06/10/2017 E95.00 MPH HUBBARD MN EMERGENCY MNGR
NUMEROUS TREES WERE BLOWN DOWN AROUND KABEKONA LAKE AND
ACROSS SOUTHERN LAKEPORT TOWNSHIP. PEAK WINDS ESTIMATED
FROM 85 TO 95 MPH. TIME ESTIMATED BASED ON RADAR.
0210 AM TORNADO 2 N BENEDICT 47.18N 94.69W
06/10/2017 F1 HUBBARD MN EMERGENCY MNGR
A WEAK TORNADO TRACK TO THE NORTHEAST FOR ABOUT ONE HALF
MILE FROM THE FOREST TREE LINE AND ACROSS A FARMSTEAD,
ENDING AFTER A MINUTE, AROUND 211 AM CDT. THIS TORNADO
SNAPPED OR UPROOTED NUMEROUS OAK AND PINE TREES, BLEW IN
PART OF A WALL ON A BARN AND TORE THE ROOF OFF OF A POLE
SHED. PEAK WINDS ESTIMATED TO 105 MPH. MAXIMUM WIDTH
ESTIMATED AT 150 YARDS. TIME ESTIMATED BASED ON RADAR.
&&
GGUSTLocal storm report, Jun 13, 3:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
339 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 WNW MAHKONCE 47.35N 95.71W
06/13/2017 E1.00 INCH MAHNOMEN MN PUBLIC
VERY HEAVY RAIN AND DIME TO QUARTER SIZED HAIL.
&&
GGUSTLocal storm report, Jun 13, 3:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
342 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 NNW MAHKONCE 47.39N 95.66W
06/13/2017 E1.00 INCH MAHNOMEN MN PUBLIC
VERY HEAVY RAIN AND DIME TO QUARTER SIZED HAIL.
&&
GGUSTLocal storm report, Jun 13, 3:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
357 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 S LENGBY 47.46N 95.63W
06/13/2017 E1.25 INCH MAHNOMEN MN PUBLIC
A FEW NICKEL TO HALF DOLLAR HAIL IN VERY HEAVY RAIN.
&&
GGUSTLocal storm report, Jun 13, 4:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
413 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 10 N BEMIDJI 47.63N 94.88W
06/13/2017 E1.00 INCH BELTRAMI MN LAW ENFORCEMENT
ALONG IRVINE AVE.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:47 AM CDT | Special Weather Statement | FGF | Grant | 43 min |
| Jun 13, 7:33 AM CDT | Special Weather Statement | FGF | Otter Tail, Wadena | 42 min |
| Jun 13, 8:07 AM CDT | Special Weather Statement | FGF | Wadena | 38 min |
| Jun 13, 9:51 AM CDT | High Wind Warning | FGF | Kittson, Marshall, Pennington, Polk, Red Lake, Roseau | 2 hr |
| Jun 13, 3:06 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Hubbard, Mahnomen, Polk | 54 min |
| Jun 13, 3:07 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Polk | 54 min |
| Jun 13, 3:59 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Polk | 61 min |
| Jun 13, 5:17 PM CDT | Special Weather Statement | FGF | Beltrami | 28 min |
| Jun 13, 5:45 PM CDT | Special Weather Statement | FGF | Beltrami | 30 min |
| Jun 13, 6:55 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.